numbness and tingling

salamander
salamander Member Posts: 2,028
edited 4. Jul 2013, 18:39 in Living with Arthritis archive
I've had this down the side of my leg for a few weeks. Rheumy nurse says to stop Enbrel for two weeks and if it goes it means the Enbrel is affecting me neurologically. I know it can cause MS in some patients :shock: but she thinks it is reversible. Anyone else had this on an anti tnf and had to come off it? It sort of feels a bit like the tingling you get after a nettle sting. It's really odd.

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello Salamander, this sounds disconcerting and strange. Enbrel didn't suit me but I never felt a thing (it was the bloods that showed that summat was up). If the nurse is thinking that it may be something neurological then I reckon it's worth stopping it just to see. These are strong meds, and they can improve matters, but sometimes the possible price may be too much. I wish I could be of more help. :oops: DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • frogmorton
    frogmorton Member Posts: 26,736
    edited 30. Nov -1, 00:00
    Gosh Sal

    You must be pretty worried about that :shock:

    You must be guided by your medical team, this sounds to be a very unusual response to your meds :?

    Please let us know how you get on

    Love

    Toni xxx
    Love

    Toni xxx
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hello
    I'm sorry, you must be worried. At least the nurse knows about it and is going to help you get sorted out with the medics.

    Try not to worry too much (easy to say). Let your doctors I'd guide you with medication, its safest.
    Love Suexxx
  • salamander
    salamander Member Posts: 2,028
    edited 30. Nov -1, 00:00
    Thanks everyone. I am a little bit worried but have had several health scares this year so hope this is just another one that doesn't have long term problems. I've also got a basal cell carcinoma on my back but they aren;t worried about this. I've just got an appt at the clinic so hope they remove it. Trying to enjoy the tennis and Glastonbury to take my mind of things.
  • DebbieT
    DebbieT Member Posts: 1,033
    edited 30. Nov -1, 00:00
    Blimey you are going thru it :( ((((hugs))))

    I hope they sort the medication & ure back out asap!! Won't ure GP practice remove it as minor surgery or is it more serve than that? I had a large mole removed as it had changed shape & colour, it was clear thankfully, but it was quick & easy.

    I've had numbness & tingling from complex migraines & also nerves. It felt similar to a dental injection & a kinda cold feeling with it.

    Sending many healing vibes.x
    Healing Hugs
    Debbie.x
  • stickywicket
    stickywicket Member Posts: 26,270
    edited 30. Nov -1, 00:00
    salamander wrote:
    I've also got a basal cell carcinoma on my back but they aren;t worried about this. I've just got an appt at the clinic so hope they remove it.

    Mr SW had one of these removed last year. His was on his forehead. It was a simple proceedure and now, because I know about it, I can see a tiny bump where the stitches were but no-one else would notice. He thought he had another on his back but, when they took that off, it turned out to be what I believe is sometimes known as a 'senile wart'. So we had some fun with that :lol:
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    Having a neurological problem myself, my sympathies to you Salamander. Lets hope it is the meds that is causing it as that can be rectified with a change. Nerves can regenerate depending what has caused the problem in my case they can't as mine are damaged at the root at the dorsal root ganglia Although I am not medical I would say it may be the meds that are causing it, good luck please keep us posted how you are doing and I hope they remove the carcinoma for you at least it will be peace of mind............Marie xx
    Smile a while and while you smile
    smile another smile and soon there
    will be miles and miles of smiles
    just because you smiled I wish your
    day is full of Smiles
  • salamander
    salamander Member Posts: 2,028
    edited 30. Nov -1, 00:00
    Thanks everyone for your replies. I spoke to my rheumy nurse on Fri and she said the one cancer you can have and still take Enbrel is basal cell. So that's alright then!

    Still waiting for the tingling to go.

    Thanks for your point of view Marie, that is encouraging.
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hmmm, tingling - could you have a trapped nerve somewhere? That might explain the fact it hasn't dwindled. What about the numb feeling? Has that eased? My right hip is still numb on a number of areas. DD

    PS I bought some more strawberries today - I know I shouldn't but they won't be around forever.
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • salamander
    salamander Member Posts: 2,028
    edited 30. Nov -1, 00:00
    I think it is going DD, not as bad today but that is not good news for me as I will have to come off the Enbrel. Got to give it another week so will see.

    I ate strawberries again yesterday and woke up at 4am in pain. Oh well, as you say, they are not around for long.
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    I will keep my fingers crossed that a) it keeps easing and b) that you won't have to come off enbrel. Some of us live in complicated times, yes? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello, how are things two days on? Is it still dwindling? I hope so. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • salamander
    salamander Member Posts: 2,028
    edited 30. Nov -1, 00:00
    Hi DD, thanks for asking. I've been unable to log in for the past couple of days so couldn't respond. I've still got it but that's a good thing going by what my nurse said. However, I realise I've had spasms in my foot and that's an MS thing as well so now am very worried. On top of that I lost a dear friend yesterday so, all in all, a rubbish week.
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Regarding the logging in, a few people have recently had trouble because AC have changed their URL (I think that's the proper term) - I hope it's sorted for you now.

    Regarding other matters I am so sorry to read that you have lost a friend, I send my condolences. I don't know what to say about the tingling apart from keep a note of what is what and keep those that need to know informed, yes? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • salamander
    salamander Member Posts: 2,028
    edited 30. Nov -1, 00:00
    Thanks DD. It occurs to me I might have damaged a nerve injecting myself. I'll talk to my gp next week, she is excellent.